1887

oa Southern African Journal of Anaesthesia and Analgesia - The adverse effects of inadvertent intraoperative intravenous phenylephrine administration : a case report : case study

Volume 18, Issue 4
  • ISSN : 2220-1181

 

Abstract

Inadvertent intravenous injection of 1% phenylephrine (10 mg) induced severe hypertension and tachycardia in a previously healthy female patient undergoing elective gynaecological surgery. This medical error was investigated using the critical-incident technique that is available in our department. This case report highlights the cardiovascular sequelae of phenylephrine overdose and the human factor that is associated with a medication error. We discuss these two factors, as well as the organisational factors that contributed to this medical error, in order to prevent its recurrence.

Loading full text...

Full text loading...

Loading

Article metrics loading...

/content/medsajaa/18/4/EJC124211
2012-07-01
2017-02-22

This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error